MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539280
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).A visual evaluation of the returned flexima biliary stent was unloaded, a visual evaluation noted that the stent returned unloaded, additionally, the stent did not have any visual damage or abnormalities; therefore, the reported complaint of stent kinked and stent material deformation was not confirmed.However, one portion of the guide catheter was returned detached and stretched.The other portion of the guide catheter was not returned for analysis.Additionally, the push catheter and the guide catheter were bent/kinked in several locations.The suture was detached from the delivery system and it was not returned for analysis, also the suture hole in the push catheter was found torn.The reported complaint of stent kinked and stent material deformation was not confirmed, however one portion of hte guide catheter was detached.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use in addition to continued attempts to retract the guide catheter or force applied to the device in order to release the stent can lead to the push catheter and guide catheter kinked, stretched, and detached.Additionally, the suture under tensile force during the procedure due to the kink/bent section could result in the tearing of the suture hole.The continued handling/manipulation or force applied to the device in addition to the found device condition could result in the found issues.Therefore the most probable root cause for this event is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during a biliary stent implantation in the common bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, the physician noticed that the stent was kinked and deformed inside the patient's body.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the guide catheter was detached/separated, therefore, this event has been deemed an mdr reportable event.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10134877
Report Number3005099803-2020-02217
Device Sequence Number14416139
Product Code FGE
UDI-Device Identifier08714729162599
UDI-Public08714729162599
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Model NumberM00539280
Device Catalogue Number3928
Device Lot Number0023744351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2020
Initial Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight65